Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 243, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 2, 1992, 5:15 PM CDT for Latimer County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 1992, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 2, 1992, 6:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Latimer County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:25 PM CDT | Hail 0.75 | Latimer, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 022216 SVRTUL OKC077-022315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 515 PM CDT SUN AUG 2 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN SOUTHEAST OKLAHOMA ...SOUTHERN LATIMER COUNTY AT 514 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF WILBURTON. MOVEMENT WAS SOUTHEAST AT 15 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:33 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 2, 3:33 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN AUG 2 1992 FCST BECOMES QUITE COMPLICATED WITH SEVERAL FEATURES TO CONSIDER. IMPRESSIVE OUTFLOW BDRY MOVING INTO E CENT ZNS IS MOVING INTO SLGTLY MORE UNSTABLE AIR. SOME STRMS LIKELY TO DEVELOP LATE THIS AFTN AND EVE IN THAT AREA. STRMS HV REDEVELOPED OVR CENT KS THIS AFTN. L3Z SHOWS SOME MOISTURE COVERGNCE OVR NE ZNS AT 06Z. HOWEVER...WITH LOW LVL FLOW LIKELY TO REMAIN FAIRLY WEAK SO FOR NOW WL ONLY GO WITH 30 POPS OVR AREA FOR TONIGHT. MOST ACTIVTY THO SHUD DIMINISH AFT SUNSET. POPS WL AGAIN BE WARRANTED IN ALL ZNS THRU TUE AS FNTL BDRY MOVES ACROSS THE STATE. NGM INDICATES MOISTURE BEGINING TO POOL OVR HIGH PLAINS ON MON. WITH UPR NW FLO...THIS CUD BRING MCS TO N ZNS LATE MONDAY NIGHT SO WL EMPASIZE HIGHEST POPS IN NE AT THAT TIME. ALSO NGM FORECASTS RATHER STRNG LIFT JUST NORTH OF RED RIVER MON EVE WITH THE THREAT OF HVY RAINS IN EXTREME SE. WL GEN FOLLOW FWC TEMPS AND WL LEAN TWD HIGHER POPS. TUL 70/90/69/88 3354 BVO 66/88/65/86 3253 MLC 69/90/69/89 3443 IDB 69/90/68/88 3532 ...10... .OK...NONE.
In the hours before
Special weather statement, Aug 2, 12:22 PM CDT, 4 hours 53 minutes before
OKZ026>028-021830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1220 PM CDT SUN AUG 2 1992 ...STRONG THUNDERSTORMS MOVING INTO NORTHEAST OKLAHOMA... AT 1215 PM CDT RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHEAST OKLAHOMA. THE STRONGEST THUNDERSTORMS EXTENDED FROM NEAR SOUTH COFFEYVILLE TO PICHER IN OTTAWA COUNTY. THESE STORMS WILL LIKLEY PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY RAIN AS THEY MOVE THROUGH NOWATTA...CRAIG AND OTTAWA COUNTIES DURING THE NEXT HOUR. SMALL HAIL AND WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE WITH THESE STORMS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Aug 2, 12:31 PM CDT, 4 hours 44 minutes before
OKZ026>034-040-031200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1230 PM CDT SUN AUG 2 1992 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN EASTERN OKLAHOMA. THE ATMOSPHERE OVER EASTERN OKLAHOMA HAS BECOME INCREASINGLY MOIST AND UNSTABLE TODAY AND A FEW THUNDERSTORMS HAD ALREADY DEVELOPED TO THE SOUTH AND SOUTHWEST OF TULSA. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE AND ARE FORECAST TO SPREAD INTO EAST-CENTRAL AND SOUTHEAST OKLAHOMA DURING AFTERNOON. IN ADDITION...A THUNDERSTORM BOUNDARY WAS DROPPING INTO NORTHEAST OKLAHOMA. AT NOON THE BOUNDARY WAS NEAR A JOPLIN - PONCA CITY LINE AND MOVING SOUTH NEAR 30 MPH. SHOWERS AND THUNDERSTORMS WERE OCCURRING ON THE BOUNDARY AT EARLY AFTERNOON AND SHOULD INCREASE IN INTENSITY THIS AFTERNOON AND BUILD WESTWARD ALONG THE BOUNDARY. THE TWO THUNDERSTORM AREAS MAY EVENTUALLY MERGE OVER EAST-CENTRAL OKLAHOMA THIS AFTERNOON AND CONTINUE TO SPREAD SOUTH AND EAST. WITH THE ATMOSPHERE BECOMING VERY UNSTABLE ACROSS MUCH OF EASTERN OKLAHOMA...A FEW OF THE THUNDERSTORMS ARE LIKELY TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. VERY HEAVY RAINFALL AMOUNTS WILL ALSO OCCUR IN SOME AREAS. THE THREAT FOR SEVERE WEATHER WILL DIMINISH ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON WITH THE PASSAGE OF THE THUNDERSTORM BOUNDARY...HOWEVER A COLD FRONT NOW OVER KANSAS IS FORECAST TO REACH NORTHEAST OKLAHOMA LATE TONIGHT AND THUNDERSTORMS MAY REDEVELOP IN THE AREA WITH THE FRONT. THE THREAT FOR SEVERE WEATHER IN SOUTHEAST OKLAHOMA SHOULD DIMINISH EARLY TONIGHT WITH THE PASSAGE OF THE STORMS. EMERGENCY MANAGEMENT OFFICIALS AND STORMS SPOTTERS IN EASTERN OKLAHOMA SHOULD MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE AND BE READY FOR ACTIVATION. NOTE...THIS IS A SPECIAL ISSUANCE OF THE EASTERN OKLAHOMA THUNDERSTORM OUTLOOK. THESE OUTLOOKS ARE ISSUED ROUTINELY FROM MID MARCH TO MID JUNE AND AS NEEDED DURING OTHER TIMES OF THE YEAR.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.